advertisement
Question
Posted by: Nadine | 2011/06/21

Emotional

Please advice anyone.... I am so over emotional. I have been on Nuzak and now on Austell Citalopram. ARe considering having my Mirena taken out but just feel overwhelmed, sad, happy then tearfull and it doesnt stop.

It is embarrasing to just cry when someone looks at you...any advice

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Generally, antidepressant meds don't in themselves help one regarding being over-emotional. Some hormones including birth-control meds, can contribute to being emotionally incontinent ( what you're describing doesn't really sound like Depression as such ), but the need for contraception needs to be taken into account, and if the meds are changed, maybe another method needs to be added, for safety.
CBT style counselling is far better at helping you to learn to control your emotional responses.
And I agree with Liza, that if your treatment so far has been from a GP, do see a psychiatrist for an expert assessment and a discussion of treatment options

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Liza | 2011/06/21

Perhaps you should see your prescribing doctor again. If a GP prescribed the meds, you should consider seeing a specialist psychiatrist since you current meds don''t seem to be working. CBT style therapy is also great to help you learn how to handle your moods better so that it has less of an impact.

Good Luck
Liza

Reply to Liza
Posted by: cybershrink | 2011/06/21

Generally, antidepressant meds don't in themselves help one regarding being over-emotional. Some hormones including birth-control meds, can contribute to being emotionally incontinent ( what you're describing doesn't really sound like Depression as such ), but the need for contraception needs to be taken into account, and if the meds are changed, maybe another method needs to be added, for safety.
CBT style counselling is far better at helping you to learn to control your emotional responses.
And I agree with Liza, that if your treatment so far has been from a GP, do see a psychiatrist for an expert assessment and a discussion of treatment options

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement